PDA

View Full Version : I know I'll look back and laugh some day...


Marria
02-13-2009, 06:12 PM
OK, so my husband takes some pretty strong narcotics (he has osteoporosis and a connective tissue disorder so he has some strong pain). I also take a pain medication called tramadol, which while not that strong, does apparently get diverted. So, we keep all our medications locked in my husband's gun safe, for various reasons.

So this morning, he got out our meds, I took my two morning tramadol and put my two lunch time tramadol in my pocket. About half an hour after I got to work, I started feeling really strange. I was feeling dizzy-almost drunk, and I couldn't form words. One of my co-workers was really concerned and wanted to take me to the hospital. I asked her to drive me home and promised I'd go to the ER (hospital is 1/2 hour away from my house) if I didn't feel better.

I fell asleep for awhile, took my other tramadol around noon, and then fell back asleep. When I woke up again, my husband says, "There are four ambien missing from my new prescription. Do you know what happened to them?"

Yes, my husband takes ambien too. And yes, ambien and tramadol look a lot alike. And apparently, that's what he gave me. So I took 2 10 mm ambiens at 7 AM and 2 10 mm ambiens at noon. So now I have to explain to my supervisor that yes, I did go to work on drugs, but it wasn't my fault.

I'm still pretty sleepy, but pharmacist says I need to try to stay awake the rest of the day. So wish me luck on that. I'm going to brew some coffee and try to reverse polarize the sleep drugs.

(And people use this stuff recreationally? Why? :ick: )

Knit4Pie
02-14-2009, 07:39 AM
OMgoodness! I hope you'll get it out of your system without getting too sick (before or after).

Indygirl
02-14-2009, 11:39 AM
Sorry for your luck! side effects from the wrong drugs can really make you crazy. You didn't take that much so hopefully if won't take long to recover. Good luck and have a nice nape :wink:

Jan in CA
02-14-2009, 01:17 PM
Holy crap! :noway: I take Ambien occasionally and I rarely take more than 5 mg. The few times I've actually taken 10 I was practically in a coma from it. So you took 4 of the strongest pills they make. I hope DH is home to help you stay awake today.

You might consider getting a labeler and using large letters mark the bottles better. They write so small that it's hard to see especially if you're not fully awake.

Marria
02-14-2009, 01:18 PM
The pharmacy said they will put my husbands ambien in a different colored bottle from now on, but of course we will be really careful about checking too.

I seemed to have survived without any ill effects although I had a HORRIBLE headache most of the afternoon and evening yesterday. We called the pharmacy again and they said it probably was from the ambien. Considering I took 4 x the maximum dose in about a 5 hour period, I guess things turned out OK.

Jan in CA
02-14-2009, 01:39 PM
:hug:

I didn't know they could use a different bottle..that's a great idea!

tarrentella
02-14-2009, 02:17 PM
Hugs. glad you are feeling a bit better now. Soetimes mistakes are made. Im glad this one wasn't to bad.

zkimom
02-14-2009, 11:23 PM
Very glad to hear that you are doing better. Must have been scary for you.

Hope you get a good night sleep after all that and wake up feeling better tomorrow.

Susan

lelvsdgs
02-15-2009, 12:33 AM
Wow! I am so glad that you are doing OK. That must have been really scary for both of you. It's so easy to mix medications up because they do look alike. I bet he's super careful after that. Glad you are doing OK.

auburnchick
02-15-2009, 03:20 PM
I don't think that I would ever be able to laugh about that. Scary stuff!!

:hug::hug:

I'm glad you are feeling better.

Knitting_Guy
02-22-2009, 07:08 PM
Wow! I'm glad that you're ok. Please be careful as such mistakes can have tragic outcomes.

Marria
02-22-2009, 08:12 PM
I have been looking at my pills and checking that the little code on it is correct ever since this happened, believe me. We also got the different colored bottle.

It occurred to me a couple days after this happened--thank heavens I wasn't driving!

Songbirdy
02-23-2009, 02:04 PM
No kidding!

That could have been fatal in more ways than one! I'm so glad you are okay.

Although, I'll admit that I probably could laugh about it once everything turned out okay.

Jeremy
02-24-2009, 08:14 PM
Wow. Isn't that the stuff that you aren't supposed to take unless you can afford 8 hours for "a good night's sleep". That's a nightmare no pun intended. I'm glad you're ok.

evona
02-24-2009, 09:17 PM
I'm glad you're ok :hug: :hug: how scary!!!! That's like my worst nightmare come true. I don't take medication myself, but my mother has a whole cocktail of meds to take daily and I always worry that she will take too much of one or not enough of the other because of some mix up and have horrible side effects. She still lives on her own so its a big concern of mine.

nephnie
02-27-2009, 01:08 AM
Thank goodness you're ok. Sleeping pills scare me. I always worry about taking the wrong meds. I don't have too many, but i keep them separate from any one else's in the house. I've thought about putting different colored rubber bands on the bottles or a sticker. Maybe two different stickers. One that's yours specifically and one to tell you when to take it? Just a thought.

I have a two meds for my migraines. One I know not to take if I'm going to be driving or doing anything that I have to be "here" for. I'm always worried I'll take the wrong one some day.

tarrentella
02-27-2009, 11:41 AM
the sleeping tablets i was put on a while ago had quite a steep curve to their strangth. I could take up to 5 tablets and still be within the 'safe' dose but i normally only too two and would be still a littel groggy the next day after that.

Once (after 4 days and nights of no sleep despite taking my normal dose) i took 4 tablets and very quickly felt absolutely dreadful - nauseus, lightheaded groogy couldnt move my limbs properly. It worried me so much that i of course didnt sleep.

That was bad enough when i was expecting the effects of a sleeping tablet. If i hadn't been expecting a sleeping tablet effect i don't know what i would have done.

Different coloured stickers might be a good idea